Alert archive / Ohio / Wind Advisories in 2008

Wind Advisory 1, NWS Wilmington, OH

January 8, 200832 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this wind advisory at Jan 8, 2008, 4:13 AM EST for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jan 8, 2008, 11:32 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 4:13 AM EST (09:13 UTC)
In effect from
Jan 8, 2008, 11:32 AM EST
Expired
Jan 9, 2008, 5:46 AM EST
In force
18 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 080913
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
413 AM EST TUE JAN 8 2008

...GUSTY WINDS EXPECTED ACROSS THE REGION THIS AFTERNOON AND
TONIGHT...

.DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT. WINDS
WILL INCREASE OUT AHEAD OF THE FRONT TODAY AND WILL REMAIN GUSTY
BEHIND THE FRONT OVERNIGHT.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-081715-
/O.NEW.KILN.WI.Y.0001.080108T1800Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
413 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST WEDNESDAY. 

STRONG WINDS ALOFT IN ASSOCIATION WITH A COLD FRONT ARE FORECAST
TO MIX DOWN TO THE SURFACE THIS AFTERNOON AND TONIGHT. WIND GUSTS
NEAR 50 MPH WILL BE POSSIBLE...ESPECIALLY WITHIN ANY SHOWER OR
THUNDERSTORM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-081715-
/O.NEW.KILN.WI.Y.0001.080109T0000Z-080109T1200Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
413 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY. 

STRONG WINDS ALOFT IN ASSOCIATION WITH A COLD FRONT ARE FORECAST
TO MIX DOWN TO THE SURFACE TONIGHT. WIND GUSTS NEAR 50 MPH WILL BE
POSSIBLE...ESPECIALLY WITHIN ANY SHOWER OR THUNDERSTORM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
6 follow-up statements
000 
WWUS71 KILN 081632
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 AM EST TUE JAN 8 2008

...GUSTY WINDS EXPECTED ACROSS THE REGION THROUGH TONIGHT...

.DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT.
WINDS WILL INCREASE OUT AHEAD OF THE FRONT TODAY AND WILL REMAIN
GUSTY BEHIND THE FRONT OVERNIGHT.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-090045-
/O.EXT.KILN.WI.Y.0001.080108T1632Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
1132 AM EST TUE JAN 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED INTO THE AFTERNOON
ESPECIALLY AS SHOWERS MOVE INTO THE AREA. THE WINDS MAY DIMINISH
SLIGHTLY LATE THIS AFTERNOON...BUT THEN THEY WILL PICK UP AGAIN
DURING THE EVENING AND OVERNIGHT AS A COLD FRONT SWEEPS THROUGH
THE AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-090045-
/O.CON.KILN.WI.Y.0001.080109T0000Z-080109T1200Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1132 AM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY. 

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD
FRONT SWEEPS THROUGH THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS71 KILN 082110
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EST TUE JAN 8 2008

...GUSTY WINDS EXPECTED ACROSS THE REGION THROUGH TONIGHT...

.DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT.
WINDS WILL REMAIN GUSTY BEHIND THE FRONT OVERNIGHT.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-090515-
/O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
410 PM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD
FRONT SWEEPS THROUGH THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-090515-
/O.CON.KILN.WI.Y.0001.080109T0000Z-080109T1200Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
410 PM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD
FRONT SWEEPS THROUGH THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS71 KILN 090214
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EST TUE JAN 8 2008

...GUSTY WINDS EXPECTED ACROSS THE REGION THROUGH TONIGHT...

.DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT.
WINDS WILL REMAIN GUSTY BEHIND THE FRONT OVERNIGHT.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-091200-
/O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
914 PM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD
FRONT SWEEPS THROUGH THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-091200-
/O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
914 PM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD
FRONT SWEEPS THROUGH THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS71 KILN 090928
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
428 AM EST WED JAN 9 2008

...GUSTY WINDS WILL LINGER EARLY THIS MORNING...

.WINDY CONDITIONS PERSIST IN WAKE OF A COLD FRONTAL PASSAGE EARLY
THIS MORNING. WINDS WILL REMAIN GUSTY FOR AN HOUR OR TWO LONGER...
BUT SHOULD DIMINISH PRIOR TO DAYBREAK.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-091200-
/O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
428 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-091200-
/O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
428 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

RYAN
000 
WWUS71 KILN 090935 CCA
NPWILN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
432 AM EST WED JAN 9 2008

...GUSTY WINDS WILL LINGER EARLY THIS MORNING...

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-091200-
/O.COR.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
432 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

WINDY CONDITIONS PERSIST IN WAKE OF A COLD FRONTAL PASSAGE EARLY
THIS MORNING. WINDS WILL REMAIN GUSTY FOR AN HOUR OR TWO LONGER...
BUT SHOULD DIMINISH PRIOR TO DAYBREAK.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-091200-
/O.COR.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
432 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

WINDY CONDITIONS PERSIST IN WAKE OF A COLD FRONTAL PASSAGE EARLY
THIS MORNING. WINDS WILL REMAIN GUSTY FOR AN HOUR OR TWO LONGER...
BUT SHOULD DIMINISH PRIOR TO DAYBREAK.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

RYAN
000 
WWUS71 KILN 091046
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EST WED JAN 9 2008


INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091200-
/O.CAN.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
546 AM EST WED JAN 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

RYAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:03 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 8, 1:03 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
103 AM EST TUE JAN 8 2008

.SYNOPSIS...
A SURFACE LOW WILL DEEPEN OVER THE MIDDLE MISSISSIPPI VALLEY
TONIGHT...AND TRACK INTO THE UPPER GREAT LAKES BY LATE TUESDAY. THIS
SYSTEM WILL PUSH A COLD FRONT THROUGH THE OHIO VALLEY TUESDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE REGION ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SWRLY FLOW IN PLACE ACRS THE OH VLY AHEAD OF MEAN TROF MOVING INTO
THE PLAINS. 8H ANALYSIS INDICATES 50-55KT SWRLY JET ACRS IL AND IN.
THIS LOW LEVEL JET IS PROVIDING A GOOD AXIS OF LOW LEVEL CONVERGENCE.
UPPER SUPPORT IN THE FORM OF UPPER DIV WL CLIP NW OHIO LATE TNGT...
BEING IN RR QUAD OF 145KT JET. ALONG WITH FAVORABLE FORCING...ELEVATED
INSTABILITY WILL AFFECT NW OHIO. MOST OF THE ONGOING CONVECTION
WILL PASS NW OF FA BUT DUE TO THE AFOREMENTIONED PARAMETERS...HAVE
INCLUDED A MENTION OF THUNDER ACRS THE FAR NW OVERNIGHT. SOUTHEAST
OF THIS ACTIVITY EXPECT THE REMAINDER OF THE FA TO STAY DRY
TONIGHT AND HAVE REMOVED ALL POPS. WAA AND GUSTY SOUTH WINDS WILL
KEEP TEMPS UP AGAIN TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
STRONG H8 JET...NEAR 70 KTS...WILL MOVE OVERHEAD ON TUESDAY.
THIS BRINGS AXIS OF HIGH H8 THETA-E INTO THE CWA DURING THE DAY.
CONVERGENCE AT THE LEADING EDGE OF THE JET...COMBINED WITH H8 WAA
AND INCREASING THETA-E WILL FAVOR SCT SHRA DURING THE DAY. IF
ELEVATED MOIST TONGUE IS STRONG ENOUGH...AS SUGGESTED BY
GFS...SOME ELEVATED THUNDER WILL BE POSSIBLE AS WELL. SFC PRESSURE
GRADIENT WILL TIGHTEN AHEAD OF DEEPENING SFC LOW ON TUES WHICH
WILL FAVOR SUSTAINED WINDS IN THE 20-30 KT RANGE. VERY STRONG
WINDS OFF THE SURFACE WILL MIX DOWN TO FAVOR GUSTS FROM 30-40KT.
IF WE ARE ABLE TO MIX HIGHER AND SEE MORE SUN...GUSTS IN EXCESS OF
40KT WILL BE LIKELY AND A WIND ADVISORY WOULD BE NEEDED. FOR NOW
WILL HOLD OFF ON AN ADVISORY IN ANTICIPATION OF THICKER CLOUD
COVER AND SHALLOWER BL. NOT MUCH CHANGE IN AIRMASS TOMORROW...SO
ONCE AGAIN NEAR-RECORD TEMPS ARE EXPECTED. HIGHS ARE FORECAST TO
BE A DEGREE OR TWO COOLER SINCE CLOUD COVER IS EXPECTED TO BE
THICKER THAN TODAY.

FRONT WILL MOVE QUICKLY WEST TO EAST TOMORROW EVENING AS SFC LOW
TRACKS INTO THE GREAT LAKES. FOLLOWED CLOSELY GFS FOR TIMING OF
THE FRONT...WHICH MATCHES ECMWF WELL. THIS BRINGS FRONT TO THE WRN
CWA AROUND 01Z...AND EXITING THE CWA TO THE EAST BY 06Z. MODELS
CONTINUE TO FORECAST WEAK INSTBY ALONG AND AHEAD OF THE
FRONT...WITH SFC-BASED CAPE AROUND 200-500 J/KG. IF AIRMASS IS
KEPT UNMODIFIED BY AFTERNOON PRECIP AND THIS INSTBY IS
REALIZED...WOULD EXPECT A THIN LINE OF CONVECTION TO DEVELOP ALONG
THE FRONT. THIS LINE WOULD NEED TO BE WATCHED CAREFULLY AS
FORECAST SOUNDINGS DEPICT LITTLE TO NO CIN AND VERY HIGH LOW LEVEL
SHEAR AND 0-3KM HELICITY. THOUGH SVR THREAT IS HIGHLY CONDITIONAL
ON INSTABILITY...THIS SHEAR MAY WORK TO OVERCOME THE VERY WEAK
CAPE TO PRODUCE DOWNDRAFTS STRONG ENOUGH TO BRING 60KT+ H8 WINDS
DOWN TO THE SFC. BEST THREAT FOR SVR CONVECTIVE WINDS APPEARS TO
BE ACROSS THE SW HALF OF THE CWA...WHICH HAS THE BEST LIKELIHOOD
TO BE UNSTABLE AS FRONT PASSES THROUGH.

STRONG CAA BEHIND THE FRONT WILL CONTINUE TO FAVOR GUSTS IN THE
30-40KT RANGE TUES NIGHT. MOISTURE SHOULD CLEAR OUT PRETTY QUICKLY
AS FRONT EXITS THE REGION ON WEDNESDAY. DESPITE THE 20-DEG
TEMPERATURE DROP BEHIND THE FRONT...TEMPS ON WEDS WILL STILL BE
5-10 DEG ABOVE AVERAGE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
12Z GFS CONTINUING TO SHOW NORTHERN AND SOUTHERN STREAM SYSTEMS
MERGING OVER OUR AREA EARLY IN THE LONG TERM PERIOD. THIS WILL LEAD
TO AN INCREASING CHANCE OF RAIN THURSDAY AFTERNOON INTO THURSDAY
NIGHT. PCPN SHOULD THEN TAPER OFF THROUGH THE DAY ON FRIDAY AS
SURFACE LOW LIFTS OFF TO THE NORTHEAST. STILL LOOKS LIKE MAJORITY OF
THE PCPN WILL REMAIN RAIN...BUT AS COOLER AIRMASS GETS PULLED INTO
OUR AREA ON THE BACKSIDE OF THE LOW...WILL LIKELY SEE PCPN END AS A
MIXTURE OF RAIN AND SNOW SHOWERS.

MID LEVEL RIDGING OVER THE WESTERN UNITED STATES WILL HELP CARVE OUT
A TROUGH OVER THE EASTERN US THROUGH THE WEEKEND AND ON INTO EARLY
NEXT WEEK. THE GFS CONTINUES TO KEEP SUNDAY/MONDAY LOW PRESSURE
SYSTEM WELL TO OUR SOUTH...ALTHOUGH IT DOES LOOK TO HAVE TRENDED
BACK A LITTLE MORE TO THE NORTH ON THE OPERATIONAL 12Z OPERATIONAL
RUN. MEANWHILE...THE 12Z ECMWF HAS LOST THIS FEATURE AND IS NOW JUST
SHOWING WEAK SURFACE HIGH PRESSURE ACROSS THE OHIO VALLEY DURING
THIS TIME FRAME. HOWEVER...BOTH THE ECMWF AND GFS ARE INDICATING
SEVERAL WEAK SHORT WAVES ROTATING DOWN THROUGH THE MAIN MID/UPPER
LEVEL TROUGH SATURDAY THROUGH MONDAY. TOUGH TO PIN POINT EXACT
TIMING WITH THESE THOUGH SO WILL GO AHEAD AND KEEP SKIES MOSTLY
CLOUDY AND GENERALLY GO WITH SLIGHT TO LOW CHANCE POPS FOR SNOW
SHOWERS INTO EARLY NEXT WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A VIGOROUS UPPER LEVEL WEATHER DISTURBANCE WILL MOVE FROM THE
SOUTHERN PLAINS TO THE LOWER GREAT LAKES/OHIO VALLEY REGION OVER
THE NEXT 24 HOURS. THIS FEATURE WILL SEND DEEPENING LOW PRESSURE
AND A STRONG COLD FRONT ACROSS THE REGION. TAF SITES ARE FORECAST
TO REMAIN DRY THROUGH AT LEAST 18Z AS THE AREA WILL BE IN THE WARM
SECTOR REGION. SCATTERED SHOWERS...HOWEVER...WILL MAKE IN ROADS
FROM THE SOUTHWEST TO NORTHEAST FROM 18Z THROUGH 00Z. THESE
SHOWERS WILL BE SCATTERED ENOUGH THAT ONLY VCSH WILL BE EMPLOYED
AT THE TERMINALS DURING THIS PERIOD. OF GREATER CONCERN WILL BE
THE INCREASING WINDS. SURFACE PRESSURE GRADIENT WILL TIGHTEN...AND
WITH STRONG WINDS OF 40 PLUS KNOTS AROUND 1500 FEET OFF THE
SURFACE...SOME OF THIS ENERGY WILL WORK ITS WAY TO THE SURFACE AS
35 TO 40 KNOT GUSTS. THESE STRONG WINDS WILL BE MAINTAINED IN THE
TAFS THROUGH 06Z. THE MAIN PCPN EVENT IS EXPECTED ALONG AND JUST
BEHIND THE FRONT WHICH IS FORECAST TO TRAVERSE THE TAF SITES
BETWEEN 04Z AND 08Z. FOR NOW HAVE GONE PREDOMINANT MVFR SHRA AND
MVFR CIGS AT THE WESTERN TERMINALS. THERE WILL BE ENOUGH
INSTABILITY WITH THE COLD FRONT THAT SOME EMBEDDED THUNDERSTORMS
WILL LIKELY OCCUR. FOR NOW...HAVE USED THE CB CLOUD INDICATOR AND
WILL FINE TUNE THE FORECAST WITH THE NEXT TAF ISSUANCE.

OUTLOOK...MVFR/IFR CIGS AND VSBYS POSSIBLE EARLY WEDNESDAY
MORNING. MVFR CIGS AND VSBYS POSSIBLE THURSDAY AFTERNOON THROUGH
FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...AR
SHORT TERM...HAWBLITZEL
LONG TERM...JGL
AVIATION...HICKMAN
Hazardous weather outlook, Jan 7, 4:50 PM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
450 PM EST MON JAN 7 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
450 PM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF A COLD FRONT TUESDAY EVENING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...MODERATE TO LOCALLY HEAVY RAINFALL TUESDAY THROUGH TUESDAY
NIGHT MAY RESULT IN MINOR URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

Nearby

Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.